Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 249, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 15, 2011, 11:09 AM CDT for Marion County, Tennessee. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2011, 11:09 AM CDT (16:09 UTC)
- Expired
- Jun 15, 2011, 12:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Marion County, TN
The radar
The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 11:50 AM CDT | TSTM WND DMG | 3 Ene Whitwell, TN | ONE TREE DOWN ON MT CALVARY RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
352
WUUS54 KMRX 151609
SVRMRX
TNC115-151715-
/O.NEW.KMRX.SV.W.0249.110615T1609Z-110615T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1109 AM CDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN EAST TENNESSEE...
* UNTIL 1215 PM CDT
* AT 1103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SEWANEE...AND WAS MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
JASPER...MONTEAGLE...SOUTH PITTSBURG...WHITWELL...ORME...HALETOWN
(GUILD)...GRIFFITH CREEK...MARTIN SPRINGS AND POWELLS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3499 8587 3523 8587 3525 8585 3522 8574
3524 8570 3529 8571 3533 8556 3530 8555
3527 8545 3522 8540 3514 8538 3511 8540
3510 8537 3506 8537 3498 8548
TIME...MOT...LOC 1609Z 267DEG 28KT 3523 8592
$$
DMG1 follow-up statement
509
WWUS54 KMRX 151642
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1142 AM CDT WED JUN 15 2011
TNC115-151715-
/O.CON.KMRX.SV.W.0249.000000T0000Z-110615T1715Z/
MARION TN-
1142 AM CDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR MARION COUNTY...
AT 1139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GRIFFITH CREEK TO ORME...
AND WERE MOVING EAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE...
JASPER...SOUTH PITTSBURG...WHITWELL...GRIFFITH CREEK...MARTIN
SPRINGS...POWELLS CROSSROADS AND HALETOWN (GUILD).
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3522 8574 3524 8570 3529 8571 3533 8556
3530 8555 3522 8540 3514 8538 3511 8540
3510 8537 3506 8537 3498 8548 3499 8587
TIME...MOT...LOC 1642Z 273DEG 29KT 3523 8559 3508 8574
$$
DMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:00 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 15, 9:00 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1000 AM EDT WED JUN 15 2011 .DISCUSSION... CURRENT SURFACE ANALYSIS SHOWS A NORTHWEST-TO-SOUTHEAST ORIENTED FRONTAL BOUNDARY GENERALLY ALONG A PADUCAH KY TO HUNTSVILLE AL TO MACON GA LINE. THIS FRONTAL BOUNDARY IS PROGGED TO SLOWLY MOVE NORTHWARD TODAY AS A WARM FRONT...AS 850 MB SOUTHERLY WINDS INCREASE AHEAD OF A LOW PRESSURE SYSTEM OVER THE MID WEST. AS A RESULT... DEWPOINTS SHOULD SLOWLY RISE TODAY ACROSS THE FORECAST AREA...WITH BOTH THE NAM AND GFS MODELS INDICATING A MODERATELY TO POTENTIALLY VERY UNSTABLE AIR MASS DEVELOPING BY LATE AFTERNOON AND EARLY EVENING. WITH A DECENT MID-LEVEL WIND FLOW DEVELOPING AHEAD OF THIS WARM FRONT BY LATE THIS AFTERNOON AND ALSO AHEAD OF A COLD FRONT BY LATER THIS EVENING...IT APPEARS THAT THERE SHOULD BE A GOOD COVERAGE OF CONVECTION DEVELOPING OVER THE FORECAST AREA WITH THE POSSIBILITY OF SOME SEVERE TSTORMS. THE MAIN THREATS APPEAR TO BE DAMAGING WINDS AND LARGE HAIL...BUT THE INCREASING WIND FLOW BY LATE THIS AFTERNOON AND EVENING COULD ENCOURAGE THE DEVELOPMENT OF A FEW SUPERCELLS WITH THE POSSIBILITY OF AN ISOLATED TORNADO OR TWO. OVERALL...WILL PLAN TO UPDATE THE FORECAST THIS MORNING TO RAISE POPS A LITTLE FOR THIS AFTERNOON...AND TO MENTION THE POSSIBILITY OF SOME SEVERE STORMS. WILL ALSO TWEAK TEMPS A LITTLE ACCORDING TO THE LATEST TRENDS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 88 67 91 66 92 / 60 60 20 20 20 KNOXVILLE AIRPORT, TN 86 66 87 64 89 / 60 60 30 20 20 OAK RIDGE, TN 86 66 87 63 87 / 60 60 20 20 20 TRI CITIES AIRPORT, TN 83 61 82 56 86 / 50 70 30 20 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG
Hazardous weather outlook, Jun 15, 3:34 AM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 434 AM EDT WED JUN 15 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-160845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 434 AM EDT WED JUN 15 2011 /334 AM CDT WED JUN 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...WITH A THREAT OF STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS OF 60 MPH OR GREATER WILL BE THE MAIN THREATS. HOWEVER...AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES DECREASE GRADUALLY EACH DAY...WITH ONLY A VERY SLIGHT CHANCE BY MONDAY AND TUESDAY...DUE TO A BUILDING UPPER RIDGE OF HIGH PRESSURE. THE THREAT OF STRONG TO MARGINALLY SEVERE STORMS IS VERY LOW FOR THURSDAY THROUGH TUESDAY...SO NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. TG
In the hours before
Special weather statement, Jun 15, 9:11 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1011 AM EDT WED JUN 15 2011 TNZ082-083-151515- BLEDSOE TN-RHEA TN- 911 AM CDT WED JUN 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE AND RHEA COUNTIES UNTIL 1015 AM CDT /1115 AM EDT/... AT 906 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF SPENCER...MOVING EAST AT 30 MPH. SMALL HAIL...WIND GUSTS UP TO 50 MPH...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:42 AM CDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 63 min |
| Jun 15, 11:54 AM CDT | Severe Thunderstorm Warning | MRX | Hamilton, Sequatchie | 66 min |
| Jun 15, 12:00 PM CDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 60 min |
| Jun 15, 12:05 PM CDT | Severe Thunderstorm Warning | MRX | Loudon, Meigs, Rhea, Roane | 25 min |
| Jun 15, 12:25 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, Roane | 65 min |
| Jun 15, 12:41 PM CDT | Severe Thunderstorm Warning | MRX | Morgan | 64 min |
| Jun 15, 1:07 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Meigs, Rhea | 25 min |
| Jun 15, 3:03 PM CDT | Areal Flood Advisory | MRX | Anderson, Blount, Jefferson, Knox, Loudon, Morgan and 2 more | 3 hr |
| Jun 15, 3:11 PM CDT | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 64 min |
| Jun 15, 3:36 PM CDT | Areal Flood Advisory | MRX | Bledsoe, Blount, Loudon, McMinn, Meigs, Monroe and 2 more | 3 hr |
| Jun 15, 3:59 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 61 min |
| Jun 15, 4:23 PM CDT | Severe Thunderstorm Warning | MRX | Bradley | 67 min |
| Jun 15, 4:28 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 62 min |
| Jun 15, 4:39 PM CDT | Areal Flood Advisory | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 2 more | 3 hr |
| Jun 15, 4:43 PM CDT | Severe Thunderstorm Warning | MRX | Marion | 32 min |
| Jun 15, 4:54 PM CDT | Severe Thunderstorm Warning | MRX | Polk | 44 min |
| Jun 15, 5:00 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 60 min |
| Jun 15, 5:16 PM CDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 37 min |
| Jun 15, 5:29 PM CDT | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 61 min |
| Jun 15, 5:41 PM CDT | Severe Thunderstorm Warning | MRX | Bradley | 53 min |
| Jun 15, 6:00 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.